Hail, Duchesne
- When
- July 25, 1:50 PM MST to 2:10 PM MST
- Where
- Duchesne County, Altamont
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.333, -110.250
1 inch hail in Altamont
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 8:30 AM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT MON JUL 25 2005 .SYNOPSIS...A DRYING TREND IS UNDERWAY ACROSS THE STATE TODAY...WITH COOLER AIR MOVING IN TONIGHT AND LASTING THROUGH TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...HEAVIEST SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN UTAH THIS MORNING DEPARTING. GOT A 0.85 INCH REPORT FROM HITE MARINA ON LAKE POWELL THIS MORNING...AND MANY SIMILAR REPORTS FARTHER EAST...PROMPTING FLASH FLOOD WATCH FROM GJT. WILL KEEP CLOSE EYE ON INCOMING REPORTS THIS MORNING...BUT MOST OF THE ACTIVITY IS/WILL BE OCCURRING FAR ENOUGH EAST TO LEAVE OUT SLC ZONES. RAINFALL REPORTS WEST OF LAKE POWELL ARE IN THE 0.10 TO 0.25 RANGE. DISTINCT LEADING EDGE OF DRY AIR ALOFT EXTENDS FROM UTAHS DIXIE NORTHEASTWARD INTO SOUTHWEST WYOMING. LOWER LEVELS NOT QUITE AS CLEAR CUT. BANDS OF MOISTURE...EACH ONE A BIT WEAKER...MOVING ACROSS UTAH AT TIME. ATMOSPHERE BECOMING DRIER WITH EACH BAND THE FINAL BAND...AND SURFACE COLD FRONT CURRENTLY THROUGH KENV...28F DEWPOINT...BUT NOT YET THROUGH KELY...53F DEWPOINT. FRONT WILL CONTINUE EASTWARD AND SCOUR OUT REMAINING MOISTURE. DO EXPECT AFTERNOON CONVECTION TO BE MOST PREVALENT ACROSS SOUTHEAST UTAH TODAY WITH COLD FRONT PASSAGE HELPING TO MAXIMIZE LIFT DURING MAX HEATING. AGAIN...WILL HOLD OFF ON FLASH FLOOD STATEMENTS FOR NOW WITH MOST OF THE ACTIVITY TOO FAR EAST. REALLY NICE WEATHER ON TAP FOR TUESDAY/WEDNESDAY...HIGHS IN THE 80S/LOW 90S ACROSS NORTHERN UTAH...INCREASING TO NEAR 100 IN DIXIE. 700MB TEMPS GENERALLY IN THE SINGLE DIGITS FOR NORTHERN UTAH...ENJOY ISOLATED CONVECTION STILL POSSIBLE SOUTHEAST UTAH WITH LINGERING MOISTURE. HIGH REBUILDS FROM THE WEST STARTING THURSDAY...WITH ANOTHER GRADUAL INCREASE IN MOISTURE INTO THE WEEKEND. NOT NEARLY AS WARM AS LAST WEEK...BUT GUIDANCE IN AGREEMENT WITH THE WARMUP. && .FIRE WEATHER...DRIER/COOLER AIR WILL SPREAD OVER NORTHERN UTAH TODAY WITH LITTLE IF ANY CONVECTION. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF THE STATE...BUT WITH ABUNDANT MOISTURE IN PLACE...EXPECT PRIMARILY WET THUNDERSTORMS CAPABLE OF PRODUCING WETTING RAINS. && .AVIATION...TIMING OF ONSET OF NORTHWESTERLIES AT SLC A BIT TRICKY AS WEAK FRONTAL BOUNDARY LURKING OUT OVER DUGWAY. FRONTS TEND TO HANG UP ALONG THE OQUIRRHS...SO THE WIND SHIFT THIS MORNING MAY BE A BIT DELAYED. STILL EXPECT IT NEAR IN THE 17-18Z TIMEFRAME. A BIT GUSTY OUT OF THE NORTHWEST THIS AFTERNOON WITH LAKE BREEZE ENHANCEMENT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 147 PM MDT MON JUL 25 2005 UTZ013-018-020-021-260600- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- 147 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING SOUTHEASTERN UTAH. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THESE SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF SOUTHEASTERN UTAH THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY. UTZ005-260600- GREAT SALT LAKE DESERT AND MOUNTAINS- 147 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN UTAH. .DAY ONE...TODAY STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINED WITH DRY GRASS AND BRUSH WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT THROUGH 900 PM MDT FOR MUCH OF NORTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL ALTAMONT 40.36N 110.29W
07/25/2005 1.00 INCH DUCHESNE UT TRAINED SPOTTER
&&
BROWNThe Salt Lake City radar (KMTX), 212 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
1 inch hail in Altamont
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468643.